Like some legal drugs today, amoxicillin can have adverse side effects. Amoxicillin known in shorthand as amox is commonly employed to treat bacterial infections; the use of amoxicillin in the treatment of children is frequent due to its easy absorption than other antibiotic medicines. It Belongs to the penicillin group, amoxicillin treats infections of the ear and bladder, gonorrhea, pneumonia and many other sicknesses. Many of the allergic reactions to amoxicillin are irritating, so it is important to know the symptoms and the possible treatments.
Who does it affect
Susceptibility to amoxicillin reactions is completely varied from person to person, some people simply have a stronger response to drugs in the penicillin group. Anyone who has a hypersensitivity to hay fever, asthma and urticarial may find themselves more likely to develop an allergic reaction to the antibiotic.
What are some of the allergic reactions
The most common result is a skin rash. These rashes are most nasty in that they can grow unreasonably itchy, causing extreme discomfort and anxiety. Hives have also been found, itchy welts, red in color, that appear on the skin. Similar to rashes hives are simply an annoyance that will plague the person with distress. There may be some swelling in the body particularly in the areas of the lips, tongue, throat or the general facial region. The rashes may occasionally originate on the trunk of the body, the torso and abdomen and spread across the body.
Determining if you have had a reaction
It is sometimes difficult to determine whether or not the skin rash was actually caused by the allergic reaction to amoxicillin (skin rashes are common and the potential triggers of them are limitless). If a skin rash occurs, a doctor or physician should be contacted. It is better to determine whether or not the allergic reaction instigated the rash or not and take appropriate medical action. Many rashes can simply be dispelled with lotions or creams found at the local drug or convenience store. The rashes will start abruptly and without warning so it would not hurt to have some anti-rash cream stored away in your home.
If, after receiving a dosage of amoxicillin a person suffers what is deemed to be a reaction, discontinue the dosages immediately to prevent any further outbreaks. Phone a doctor or physician who will most likely recommend taking antihistamines. This is common in treating allergic reactions, severe cases may require something a bit stronger such as an epinephrine (also known as adrenaline) injection.
In some cases self-medication has led to misdiagnosis. This is why it is crucial to always contact a doctor for recommendations and professional recommendations and analysis. In the first place no person should take amoxicillin without consulting a doctor first, just to maximize safety precautions. When you talk with a doctor about this, ask questions about the possibility of an allergic reaction and what to do should one occur. Inform your doctor if you have ever had a reaction to amoxicillin in the past as well as your pharmacy.
In only the most extreme cases, some people suffer an anaphylactic reaction which can be life-threatening. Itchy rashes spread across the body, the throat swells to restrict breathing and blood pressure lowers. Emergency services should immediately be called if anyone is suspected of having an anaphylactic reaction. Do not leave the treatment of this up to anyone in a home setting as professionals are best suited to take care of the person. Anaphylactic reactions are severe but rare, however it is important to know about them and know how to take caution and who to call in the event of an emergency.
Amoxicillin can work great in treating bacterial infections but like most medicines it has its downsides. In the case in which a patient experiences adverse side effects, contact a doctor for the best and specific advice and information. Creams and lotions from the store can ease the discomfort of many rashes but leave many of the decisions up to the doctor. Never worry too much about the possibility of an anaphylactic reaction but always be prepared. It’s always better to be safe than sorry, especially when it comes to dealing with these types of medicines.